Jump to content

Help!!


Recommended Posts

Hi. (help)!!

Saw my favorite cardiologist on Friday. He suggested Cymbalta. I had been taking 10mg of prozac and really had some relief with that but I decided to try the Cymbalta. I tapered off the prozac the last cople of days. I weigh 105 on a heavy day. He put me on 60mg. I think he said I might want to break it in half at first but of course I didn't.

I was my usual self today...took my toprol...hr staying between 90-105 on the toprol. I laid down after taking my first dose of Cymbalta. Woke up 2 hours later and hr is 125. Feel like I am speeding. I am sweating. Can't stand up (more than usual). Is this a reation to Cymbalta? Did I just take too much?

HR went down on the prozac almost immediately...maybe it is from the lack of prozac?

Any advice is soooo helpful.

Thanks.

Erika

Link to comment
Share on other sites

Hi Erika,

Did you taper off the Prozac gradually over a period of time? Sometimes if you come off of a SSRI too quickly, you can feel pretty horrible.

Sorry I don't have more to offer you than that, but hope you slow down and feel better soon.

Babette

Link to comment
Share on other sites

I think you probably went on the Cymbalta too quickly. I tried Cymbalta once, and it was hard to get used to. I started at only 20mg a day for the first week, and the side effects were rough! I can't imagine immediately starting at 60mg.

Rachel

Link to comment
Share on other sites

Thank you....I agree and am feeling a little better ( on my spot on the couch!!) I am freezing my kids out tho. I have the ac on very high. Tomorrow is my birthday. I just want to feel better. I was so excited about the Cymbalta...I guess I just jumped too fast. I got real scared. I don't like anytthing that makes me feel worse than I already do............. :rolleyes:

Link to comment
Share on other sites

A great source of drug info including side effects and patient reviews is on webmd.com. It's under the "drugs" tab. I use it all the time to check side effects and see what other people have to say about whatever drug it is I'm using/considering using. I agree with the rest...You certainly started at a very high dose. Considering a lot of us are drug sensitive, perhaps even starting with 1/4 of a pill might be enough for the first week or so.

Hoping you feel better soon!

Jana

Link to comment
Share on other sites

Hi,

I am now on 60 mg of Cymbalta. I worked up from 30 mg after having been on 30 mg for a matter of months. When ever I have increased the dosage I have had time of heart palpitations/flutter and the feeling like having 'the breathe knocked out of ya'. They were normally came in short spurts and after a while I noticed them a lot less.

I would say that starting at a smaller dose may be helpful. Also, keep in mind that while adjusting to the Cymbalta, you are also adjusting or withdrawing from the Prozac.

Don't change the dosage without discussing it with you dr. first. Also, isn't it in capsule form? I thought you said something about cutting it? So, you can't do that with Cymbalta and I do not know of it being a med that they say you can open the capsule and shake some out to wean your way up like you can with some meds. Again, discuss it with your dr.

:rolleyes:

Link to comment
Share on other sites

I got scolded by my doctor for restarting cymbalta at 60 mg. It was probably too big of a jump for you especially since it sounds like you are not a large person. Cymbalta increases norepinephrine which increases heart rate and blood pressure.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...